Dermal fillers diminish facial lines and wrinkles and plump up your face to give you a healthy, youthful look. Bruising, however, is one possible side effect of filler injections. Here’s what you can do to prevent or lessen bruising before your fillers treatment at PureMD.
Age isn’t always kind to your face. As you grow older, you lose subcutaneous fat that gives your face fullness and volume. Consequently, the skin stretches and sags, and facial muscles work closer to the skin’s surface, making lines around the eyes and mouth more noticeable. Sun exposure, genes, and lifestyle also affect your facial skin.
Dermal fillers are gel-like materials injected beneath the skin to restore volume, soften lines, and enhance facial contours. The American Board of Cosmetic Surgery says more than 1 million people choose dermal fillers every year, considered a cost-effective way to restore a youthful look without surgery.
Dermal fillers can accomplish these aesthetic feats:
During a Pure MD consultation, the doctor will take a detailed medical history, including medications you’re taking, and will discuss your aesthetic concerns.
Before treatment, a provider will clean your skin and numb the treatment area with a topical anesthetic to reduce injection pain and discomfort. Then, the filler is injected just beneath the skin.
Results can be immediate, depending on the type of filler injected. You can resume normal activities after treatment, although you may be cautioned to avoid exercise and strenuous activities for a day or two.
Black-and-blue bruising is the most common side effect of dermal filler injections. Studies have shown that the incidence of bruising after dermal fillers ranges from 19% to 68% of patients, and it can last anywhere up to a week.
Patients more prone to bruising include:
Proper preparation will limit the amount of bruising you suffer after dermal filler injections:
If you’re considering dermal fillers, schedule a consultation at Pure MD to learn more. Call our nearest office or book your appointment online.